MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 4 MM X 15 CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 4 MM X 15 CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035434150
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/12/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the coil had been repositioned several times when it mechanically detached.The physician removed the coil with a gooseneck snare device.There was no reported clinical consequence to the patient due to this event.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.Only the main coil was returned.Analysis of the main coil revealed that it had physically detached/separated at the detachment zone and procedural fluid was present on the main coil.In addition the coil was kinked and stretched.No damage was observed to the main coil suture.No other anomalies were observed.A functional test could not be performed as the coil had detached/separated from the delivery wire.Information available indicated that the target coil was confirmed to be in good condition prior to use, the coil was repositioned several times and flus was intermittent.As per the target dfu ¿warning: in order to achieve optimal performance of the target detachable coil system and to reduce the risk of thromboembolic complications, it is critical that a continuous infusion of appropriate flush solution be maintained between: the femoral sheath and guiding catheter; the 2-tip microcatheter and guiding catheters; and the 2-tip microcatheter and stryker neurovascular guidewire and delivery wire.Continuous flush also reduces the potential for thrombus formation on, and crystallization of infusate around, the detachment zone of the target detachable coil".It is probable that intermittent flush contributed to the reported detachment of the coil in addition to the observed main coil damages.Based on analysis of the device and information available, an assignable cause of use error was assigned to this investigation.
 
Event or Problem Description

Brand Name
TARGET HELICAL ULTRA 4 MM X 15 CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key6001574
Report Number3008881809-2016-00201
Device Sequence Number10961098
Product Code HCG
UDI-Device Identifier04546540676122
UDI-Public(01)04546540676122(17)190531(10)19064810
Combination Product (Y/N)N
PMA/510(K) Number
K112385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue NumberM0035434150
Device Lot Number19064810
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/05/2016
Supplement Report FDA Received Date03/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR 1018 (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;